Oscillation criteria for certain \(n\)th order differential equations with deviating arguments. (English) Zbl 0997.34060

The authors establish new oscillation criteria for \(n\)th-order nonlinear differential equations with deviating argument \[ (|x^{(n-1)}(t)|^{\alpha -1}x^{(n-1)}(t))^{'}+F(t,x[g(t)])=0, \] where \(n\) is an even number. They investigate some generalizations of this equation, including neutral differential equations. Oscillation results obtained here extend and improve some known results.


34K11 Oscillation theory of functional-differential equations
34K40 Neutral functional-differential equations
Full Text: DOI


[1] Agarwal, R.P.; Grace, S.R., Oscillation of certain functional differential equations, Comput. math. appl, 38, 143-153, (1999) · Zbl 0935.34059
[2] Agarwal, R.P.; Grace, S.R.; O’Regan, D., Oscillation theory for difference and functional differential equations, (2000), Kluwer Dordrecht · Zbl 0969.34062
[3] Agarwal, R.P.; Shieh, S.-H.; Yeh, C.C., Oscillation criteria for second-order retarded differential equations, Math. comput. model, 26, 1-11, (1997) · Zbl 0902.34061
[4] Elbert, A., A half-linear second order differential equation, Proceedings of the colloquia math. soc. János bolyai 30: qualitative theory of differential equations, (1979), p. 153-180
[5] Elbert, A.; Kusano, T., Oscillation and nonoscillation theorems for a class of second order quasilinear differential equations, Acta math. hungar, 56, 325-336, (1990) · Zbl 0732.34035
[6] Grace, S.R., Oscillatory and asymptotic behavior of delay differential equations with a nonlinear damping term, J. math. anal. appl, 168, 306-318, (1992) · Zbl 0769.34049
[7] Grace, S.R., Oscillation theorems for damped functional differential equations, Funkcial. ekvac, 35, 261-278, (1992) · Zbl 0758.34053
[8] Grace, S.R., Oscillation theorems for certain functional differential equations, J. math. anal. appl, 184, 100-111, (1994) · Zbl 0803.34068
[9] Grace, S.R., Oscillation criteria of comparison type for nonlinear functional differential equations, Math. nachr, 173, 177-192, (1995) · Zbl 0830.34061
[10] Grace, S.R.; Lalli, B.S., Oscillation theorems for n th order delay differential equations, J. math. anal. appl, 91, 352-366, (1983) · Zbl 0546.34055
[11] Hardy, G.H.; Littlewood, J.E.; Polya, G., Inequalities, (1988), Cambridge Univ. Press Cambridge
[12] Jeroš, J.; Kusano, T., Oscillation properties of first order nonlinear functional differential equations of neutral type, Differential integral equations, 4, 425-436, (1991) · Zbl 0729.34054
[13] Kartsatos, A.G., On n th order differential inequalities, J. math. anal. appl, 52, 1-9, (1975) · Zbl 0327.34012
[14] Koplatadze, R.G.; Chanturia, T.A., On oscillatory and monotone solutions of first order differential equations with deviating arguments, Differencial’nye uravnenija, 18, 1463-1465, (1982) · Zbl 0496.34044
[15] Kusano, T.; Lalli, B.S., On oscillation of half-linear functional differential equations with deviating arguments, Hiroshima math. J, 24, 549-563, (1994) · Zbl 0836.34081
[16] Mahfoud, W.E., Remarks on some oscillation theorems for n th order differential equations with a retarded argument, J. math. anal. appl, 62, 68-80, (1978) · Zbl 0373.34036
[17] Philos, Ch.G., On the existence of nonoscillatory solutions tending to zero at ∞ for differential equations with positive delays, Arch. math, 36, 168-178, (1981) · Zbl 0463.34050
[18] Philos, Ch.G., A new criterion for the oscillatory and asymptotic behavior of delay differential equations, Bull. acad. Pol. sci. ser. sci. mat, 39, 61-64, (1981)
[19] Wong, P.J.Y.; Agarwal, R.P., Oscillation theorems and existence criteria of asymptotically monotone solutions for second order differential equations, Dynam. systems appl, 4, 477-496, (1995) · Zbl 0840.34021
[20] Wong, P.J.Y.; Agarwal, R.P., Oscillatory behaviour of solutions of certain second order nonlinear differential equations, J. math. anal. appl, 198, 337-354, (1996) · Zbl 0855.34039
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.